MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® SERUM BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368660
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® serum blood collection tubes there was an issue with erroneous results.It was stated ¿the customer reported that the tube looks like it was wet inside that then it dried and left spots all over the tube.¿ there was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Investigation summary: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for additive abnormality with the incident lot was not observed.Additionally, evaluation of the customer samples was performed and additive abnormality was not observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples, the customer¿s indicated failure mode for additive abnormality with the incident lot was not observed as all samples met the required specifications.Additionally, the photos did not identify a specific product issue.Root cause description: based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SERUM BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7588326
Report Number1917413-2018-00637
Device Sequence Number16492863
Product Code JKA
UDI-Device Identifier50382903686600
UDI-Public50382903686600
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2019
Device Catalogue Number368660
Device Lot Number7340975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;